Alert archive / New York / Snow Advisories in 2007

Snow Advisory 2, NWS Binghamton, NY

March 15, 20076 counties in New York

NWS Binghamton, NY issued this snow advisory at Mar 15, 2007, 4:07 PM EDT for 6 counties in New York. It took effect at Mar 16, 2007, 4:30 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2007, 4:07 PM EDT (20:07 UTC)
In effect from
Mar 16, 2007, 4:30 AM EDT
Expired
Mar 17, 2007, 3:57 AM EDT
In force
23 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this snow advisory went out at Mar 15, 3:50 PM EDT, 17 minutes earlier.

Area forecast discussion, Mar 15, 3:50 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT THU MAR 15 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
ONLY REMAINING PCPN IS ACROSS NEPA AND WILL GRADUALLY DIMINISH
OVERNIGHT. HAVE LEFT IN RA/SN MIX IN THESE AREAS BUT WILL CANCEL
THE FLOOD WATCH AS THREAT OF FLOODING HAS ENDED. TEMPS WERE ABLE
TO CLIMB BACK INTO THE UPPER 30S THIS AFTERNOON. COULD SEE A BREAK
IN THE CLDS ACROSS THE NORTH TONIGHT BUT REMAINDER OF THE AREA
WILL BE SOCKED IN.

NEXT SFC LOW RIDES NORTHEAST OFF THE ERN SEABOARD TO NR THE
DELMARVA PENINSULA BY FRIDAY NIGHT. IN THE MEANTIME...UPPER TROF
DROPS IN FROM THE DAKOTAS TONIGHT AND BEGINS TO CLOSE OFF ALONG
WITH THE H7 LOW. THE H5 LOW TAKES ON A NEGATIVE TILT. H7 LOW
TRACKS ALONG NY/PA BORDER FRIDAY AFTERNOON AND FRIDAY NIGHT. WITH
SIGNIFICANT AMOUNT OF MOISTURE BEING PUMPED INTO SYSTEM OFF THE
ATLANTIC AND BOTH GFS/NAM IN GOOD AGREEMENT...SIGNIFICANT WINTER
STORM LOOKS LIKELY FOR THE AREA FRIDAY INTO SATURDAY.

HAVE OPTED TO RAISE WINTER STORM WARNINGS FOR THE FA WITH THE
EXCEPTION OF FINGER LAKES AND WRN MOHAWK VALLEY WHERE SNOW
ADVISORIES WILL BE HOISTED. COULD BE LOOKING AT 8-12 INCHES IN THE
CATSKILLS AND POCONOS...6-10 TWIN TIERS AND 4-8 TO OUR NORTH AND
WEST. OF COURSE...THESE AMOUNTS WILL VARY DEPENDING ON ELEVATION.
SYSTEM MOVES OUT SOMETIME DURING THE DAY SATURDAY BUT COULD SEE
ADDN/L ACCUMS WITH WRAP-AROUND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FOLLOWED HPC GUIDANCE THRU THE EXTENDED PERIOD. LEFT OVER WRAP
AROUND SNOW SHOWERS EARLY IN THE PERIOD FROM COASTAL SYSTEM THAT
WILL BE MOVING NORTH THRU EASTERN CANADA. SFC HIGH PRESSURE WILL
BRING A BRIEF PERIOD OF MAINLY DRY WEATHER BEFORE A FAST MOVING
CLIPPER ACROSS SRN CANADA BRINGS A CHC FOR RAIN OR SHSN MONDAY
ANOTHER SFC HIGH BUILDS INTO THE NERN US WITH A DRY PERIOD TUESDAY
THRU THURSDAY. TEMPS MAINLY NEAR OR BELOW AVERAGE THRU THE PERIOD.

&&

.AVIATION /18Z-18Z/...
GREATLY IMPROVING CONDITIONS THIS AFTERNOON WITH A RETURN TO VFR
CEILINGS AND VISIBILITIES WITH THE EXIT OF SNOW FROM NORTHWEST TO
SOUTHEAST. STILL SOME MVFR AT BGM AND AVP EARLY THIS PERIOD WITH
EXITING RAIN/SNOW, BUT THESE WILL ALSO IMPROVE TO VFR BY LATE
AFTN.

AN APPROACHING STORM SYSTEM WILL BRING AN INCREASE IN HIGH AND MID
CLDS LATE TONIGHT...WITH A RETURN TO MVFR FROM SOUTH TO NORTH ON
FRIDAY WITH INCREASING CHCS FOR SNOW BY MID MORNING AT AVP, BGM
AND ELM.

NORTHWEST WINDS THIS AFTN WILL SWITCH TO NE TONIGHT, BUT SHOULD
REMAIN GENERALLY 10 KTS OR LESS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY FOR
     NYZ015-022>025-044>046-055>057-062.

     SNOW ADVISORY FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY FOR NYZ009-
     016>018-036-037.

PA...WINTER STORM WARNING FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY FOR
     PAZ038>040-043-044-047-048-072.

&&

SHORT TERM...PB
Hazardous weather outlook, Mar 15, 3:49 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 PM EDT THU MAR 15 2007

NYZ015-022>025-044-045-055-056-PAZ038-039-162000-
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-TIOGA-
BROOME-BRADFORD-SUSQUEHANNA-
349 PM EDT THU MAR 15 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8
INCHES POSSIBLE. A WINTER STORM WARNING IS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

PAZ043-044-047-048-072-162000-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
349 PM EDT THU MAR 15 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY MORNING.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 6 TO
10 INCHES POSSIBLE...HIGHEST IN THE ELEVATED TERRAIN. THE HEAVIEST
ACCUMULATIONS ARE EXPECTED OVER THE POCONOS AND CATSKILLS. A
WINTER STORM WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

NYZ009-016>018-036-037-162000-
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
349 PM EDT THU MAR 15 2007

...SNOW ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON.
MODERATE SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8
INCHES POSSIBLE. A SNOW ADVISORY IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

NYZ046-057-062-PAZ040-162000-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-
349 PM EDT THU MAR 15 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S.
WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON.
MODERATE SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8
INCHES POSSIBLE. A SNOW ADVISORY IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:53 AM EDTFlash Flood WarningBGMTioga6 hr
Mar 15, 1:53 AM EDTFlash Flood WarningBGMChemung, Steuben, Tioga6 hr
Mar 15, 1:53 AM EDTFlash Flood WarningBGMSteuben6 hr
Mar 15, 3:06 AM EDTFlash Flood WarningBGMSchuyler, Tompkins6 hr
Mar 15, 10:46 AM EDTSnow AdvisoryBGMBroome, Chemung, Chenango, Cortland, Delaware, Otsego and 4 more5 hr
Mar 15, 11:16 AM EDTWinter Storm WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more5 hr
Mar 15, 4:07 PM EDTWinter Storm WarningBGMBroome, Chemung, Chenango, Cortland, Delaware, Madison and 8 more36 hr
Mar 15, 4:39 PM EDTFlash Flood WarningBGMBroome6 hr

Nearby

Snow Advisories in New York, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.